Alert archive / Tennessee / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this wind chill advisory at Jan 23, 2014, 3:21 PM CST for 9 counties in Tennessee. It took effect at Jan 23, 2014, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 3:21 PM CST (21:21 UTC)
- In effect from
- Jan 23, 2014, 6:00 PM CST
- Expired
- Jan 24, 2014, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS44 KOHX 232121 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CST THU JAN 23 2014 ...LOW WIND CHILLS VALUES ON THE PLATEAU TONIGHT... .TEMPERATURES ARE EXPECTED TO TUMBLE ONCE AGAIN TONIGHT. SINGLE DIGITS...AND EVEN SOME NEGATIVE READINGS IN THE EAST ARE LIKELY TO BE SEEN. WHILE THE SURFACE RIDGE THAT WILL BE RESPONSIBLE FOR THESE TEMPERATURES WILL MOVE INTO THE STATE TONIGHT...WINDS WILL BE SLOW TO DIMINISH OVER THE PLATEAU. BECAUSE OF THIS...WINDS CHILL VALUES OF MINUS FIVE TO MINUS TEN DEGREES WILL BE COMMON STARTING AROUND 6 PM THIS EVENING AND LASTING THROUGH 6 AM FRIDAY MORNING. TNZ011-032>034-065-066-078>080-240530- /O.NEW.KOHX.WC.Y.0003.140124T0000Z-140124T1200Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT... SPENCER 321 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. * GEOGRAPHIC AREA...THE UPPER CUMBERLAND PLATEAU...INCLUDING GRUNDY...WARREN...VAN BUREN...WHITE...CUMBERLAND...PUTNAM... OVERTON...PICKETT AND FENTRESS COUNTIES. * WIND CHILL VALUES...MINUS FIVE TO MINUS TEN DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 27
1 follow-up statement
527 WWUS44 KOHX 240529 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1129 PM CST THU JAN 23 2014 ...LOW WIND CHILLS VALUES ON THE PLATEAU TONIGHT... .TEMPERATURES ARE EXPECTED TO TUMBLE ONCE AGAIN TONIGHT. SINGLE DIGITS...AND SOME NEGATIVE READINGS ARE LIKELY TO BE SEEN. WINDS WILL GRADUALLY DIMINISH OVERNIGHT...ESPECIALLY TOWARD DAYBREAK. BUT...THERE WILL BE ENOUGH WIND TO PRODUCE WIND CHILL VALUES IN THE 5 BELOW TO 10 BELOW RANGE OVERNIGHT. TNZ011-032>034-065-066-078>080-241200- /O.CON.KOHX.WC.Y.0003.000000T0000Z-140124T1200Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT... SPENCER 1129 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * GEOGRAPHIC AREA...THE UPPER CUMBERLAND PLATEAU...INCLUDING GRUNDY...WARREN...VAN BUREN...WHITE...CUMBERLAND...PUTNAM... OVERTON...PICKETT AND FENTRESS COUNTIES. * WIND CHILL VALUES...MINUS FIVE TO MINUS TEN DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:12 PM CST, 9 minutes earlier.
Area forecast discussion, Jan 23, 3:12 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 312 PM CST THU JAN 23 2014 .DISCUSSION... COLD AND BLUSTERY CONDITIONS CONTINUE TO BE THE CASE ACROSS MIDDLE TENNESSEE THIS AFTERNOON. FORTUNATELY...WINDS HAVE DIED DOWN A BIT SO THE WIND CHILL VALUES AREN'T NEAR AS BAD AS THEY WERE THIS MORNING...BUT WE ARE NOWHERE NEAR BEING OUT OF THE WOODS CONCERNING THE COLD. TONIGHT WE WILL BE IN FOR A SIGNIFICANT DROP OFF AS A STRONG SURFACE RIDGE MOVES INTO THE SOUTHEAST UNITED STATES. CURRENT SATELLITE TRENDS SHOW A CIRRUS DECK OVER THE MID-MISSISSIPPI VALLEY THAT WILL MOVE OVER US THIS EVENING...BUT SKIES SHOULD CLEAR OUT FOR EVERYONE BEFORE MIDNIGHT. THE CATCH WILL BE THE WINDS OVER THE EASTERN PORTION OF THE AREA. THE RIDGE WILL BE SLOW TO MOVE INTO EAST TONIGHT...WHICH MEANS WINDS WILL BE SLOW TO DIMINISH. WHILE TEMPERATURES WILL BE FALLING OFF...THEY WILL COMBINE WITH 8-10 MPH WINDS AND CAUSE WIND CHILL VALUES OF -5 TO -10 DEGREES DURING THE OVERNIGHT HOURS ON THE PLATEAU. BECAUSE OF THIS...WILL GO AHEAD AND ISSUE A WIND CHILL ADVISORY FOR THIS AREA. AS FAR AS ACTUAL AIR TEMPERATURES GO...OVERNIGHT LOWS WILL FALL INTO THE LOW SINGLE DIGITS...AND EVEN SOME NEGATIVE VALUES WILL LIKELY BE SEEN OVER THE PLATEAU BY DAYBREAK ON FRIDAY WITH THE ASSISTANCE OF THE SNOWPACK THAT IS STILL IN THIS AREA. WE WILL RECOVER A BIT ON FRIDAY FOR HIGHS AS A STRONG SOUTHWEST SURFACE FLOW DEVELOPS AHEAD OF YET ANOTHER FRONT THAT WILL MOVE IN LATE FRIDAY NIGHT AND SATURDAY MORNING. MODELS ARE FAIRLY CONSISTENT IN SHOWING LIMITED MOISTURE AND SOME LIFT ASSOCIATED WITH THIS FRONT AS IT MOVES ACROSS OUR NORTHEAST COUNTIES SATURDAY MORNING. THIS MEANS SOME LIGHT SNOW WILL BE POSSIBLE FOR SEVERAL HOURS SATURDAY MORNING. AT THIS TIME CONFIDENCE IS LOW ON ANY ACCUMULATION. WHILE WE WILL SEE A WARMUP INTO THE LOW 40S ON SATURDAY AND MAYBE EVEN SOME 50S ON SUNDAY...ANOTHER OF THESE ARCTIC CLIPPERS IS FORECAST FOR SUNDAY NIGHT. AGAIN...ANOTHER SHOT AT SOME LIGHT SNOW WILL BE POSSIBLE MONDAY MORNING...BUT IT'S THE RIDGE THE WILL DIVE INTO THE SOUTHEAST TUESDAY AND WEDNESDAY THAT WILL CAUSE TEMPERATURES TO PLUNGE ONCE AGAIN. LOWS TUESDAY AND WEDNESDAY MORNINGS WILL EASILY FALL INTO THE SINGLE DIGITS BOTH MORNINGS AS THIS SURFACE RIDGE DOMINATES THE AREA. I'D LIKE TO SAY THAT THIS TREND WILL BE COMING TO AN END SOME TIME SOON...BUT IT JUST DOESN'T LOOK LIKE THERE'S MUCH OF A PATTERN CHANGE EVEN INTO THE EXTENDED FORECAST. FOR NOW...KEEP OUT THE GLOVES AND HATS. UNGER && .AVIATION...18Z TAF DISCUSSION. PARTIAL HIGH CLOUDINESS WILL TRAVERSE THE AREA THROUGH THE NEXT 12 HOURS OR SO. OTW...COLD ARCTIC AIRMASS WILL PREVAIL. SKIES WILL LEAN MORE TOWARD SKC AS WE MOVE BEYOND 05Z. AS FOR THE WIND SPEEDS...A DECREASING TREND THROUGH THE TAF PD CAN ALSO BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 5 25 23 43 / 05 0 10 10 CLARKSVILLE 1 27 23 42 / 05 0 10 10 CROSSVILLE -1 21 17 38 / 05 0 20 20 COLUMBIA 6 26 23 44 / 05 0 10 10 LAWRENCEBURG 6 27 23 44 / 05 0 10 10 WAVERLY 4 27 24 44 / 05 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 6 AM CST FRIDAY FOR TNZ011-032>034-065- 066-078>080. && 27
Hazardous weather outlook, Jan 23, 5:19 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CST THU JAN 23 2014 TNZ008>011-027>034-056>066-075-077>080-093>095-241130- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 519 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. COLD TEMPERATURES AND WINDS GUSTING 20 TO 25 MPH WILL LEAD TO SINGLE DIGIT WIND CHILL VALUES THROUGH NOON TODAY. AIR TEMPERATURES NEAR ZERO AND BLUSTERY CONDITIONS WILL LEAD TO WIND CHILLS OF ZERO TO A MINUS FIVE DEGREES TONIGHT AND FRIDAY MORNING. COLD WEATHER SAFETY WILL BE IMPORTANT DURING THIS COLD SPELL OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>026-241130- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 519 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. COLD TEMPERATURES AND WINDS GUSTING 20 TO 25 MPH WILL LEAD TO WIND CHILL VALUES OF MINUS FIVE TO MINUS TEN DEGREES THROUGH NOON TODAY. AIR TEMPERATURES TONIGHT WILL BE NEAR ZERO AND WITH BLUSTERY CONDITIONS WILL LEAD TO WIND CHILLS OF ZERO TO A MINUS FIVE DEGREES TONIGHT AND FRIDAY MORNING. COLD WEATHER SAFETY WILL BE IMPORTANT DURING THIS COLD SPELL OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. BOYD 01
Nearby
Wind Chill Advisories in Tennessee, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.